Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 5, NWS Corpus Christi, TX

April 2, 201410 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 2, 2014, 4:05 AM CDT for 10 counties in Texas. It took effect at Apr 2, 2014, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2014, 4:05 AM CDT (09:05 UTC)
In effect from
Apr 2, 2014, 11:00 AM CDT
Expired
Apr 2, 2014, 7:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WWUS74 KCRP 020905
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 AM CDT WED APR 2 2014

...WINDY CONDITIONS DEVELOPING ACROSS THE COASTAL BEND TODAY...

.DEEPENING SURFACE LOW PRESSURE ACROSS THE SOUTHERN HIGH PLAINS
AND HIGH PRESSURE ACROSS THE GULF WILL RESULT IN STRENGTHENING
SOUTHEASTERLY WINDS TODAY. BREEZY CONDITIONS THIS MORNING ARE
EXPECTED TO BECOME WINDY BY THE EARLY AFTERNOON WITH GUSTS UP TO
40 MPH...ESPECIALLY ALONG THE SOUTHERN COASTAL BEND. WINDS ARE
EXPECTED TO GRADUALLY WEAKEN DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. 

TXZ232>234-241>247-021800-
/O.NEW.KCRP.WI.Y.0005.140402T1600Z-140403T0000Z/
BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...ALICE...
ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
405 AM CDT WED APR 2 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...LATE THIS MORNING THROUGH AFTERNOON.

* WINDS...SOUTHEAST WINDS 20 TO 30 MPH...GUSTING TO NEAR 40 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY WITH HIGH
  PROFILE VEHICLES...AND WHEN DRIVING IN CROSS WINDS. LOOSE ITEMS
  OUTSIDE COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CB
1 follow-up statement
968 
WWUS74 KCRP 021747
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1247 PM CDT WED APR 2 2014

...WINDY CONDITIONS DEVELOPING ACROSS THE COASTAL BEND TODAY...

.DEEPENING SURFACE LOW PRESSURE ACROSS THE SOUTHERN HIGH PLAINS
AND HIGH PRESSURE ACROSS THE GULF WILL RESULT IN STRENGTHENING
SOUTH TO SOUTHEAST WINDS THIS AFTERNOON. STRONG WINDS ARE EXPECTED
TO BECOME WINDY EARLY THIS AFTERNOON WITH GUSTS UP TO 40
MPH...ESPECIALLY ALONG THE SOUTHERN COASTAL BEND. WINDS ARE
EXPECTED TO GRADUALLY WEAKEN DURING THE EARLY EVENING HOURS.


TXZ232>234-241>247-030000-
/O.CON.KCRP.WI.Y.0005.000000T0000Z-140403T0000Z/
BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...ALICE...
ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
1247 PM CDT WED APR 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...INCREASING EARLY THIS AFTERNOON AND LINGERING INTO THE
  EARLY EVENING HOURS.

* WINDS...SOUTH TO SOUTHEAST 20 TO 35 MPH...GUSTING TO NEAR 40 MPH
  OVER THE COASTAL BEND.

* IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY WITH HIGH 
  PROFILE VEHICLES...AND WHEN DRIVING IN CROSS WINDS. LOOSE 
  ITEMS OUTSIDE COULD BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 1:01 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 2, 1:01 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
101 AM CDT WED APR 2 2014

.DISCUSSION...UPDATED FOR THE 06Z AVIATION DISCUSSION.

&&

.AVIATION...SOUTHERLY 40-50 KT LLJ OVER THE COASTAL SITES LEADING
TO LLWS IN TAFS FROM ALI-CRP-VCT. INCREASED MOISTURE AND
CLOUDINESS WITH IFR CIGS ALSO EXPECTED FOR ALI-CRP-VCT...WITH MVFR
AT LRD. MIXTURE OF -DZ...LIFR CIGS AND PATCHY FOG EXPECTED TO
DEVELOP OVER THE NEXT FEW HOURS AND PERSIST JUST AFTER DAYBREAK
FOR THE COASTAL BEND. FOR CRP-ALI-VCT...SOUTHERLY WINDS TO
INCREASE WITH MIXING FROM ALOFT...AND WITH CIGS LIFTING THROUGH
18Z. STRONGER SUSTAINED WINDS WITH GUSTS OF 30-35KT EXPECTED AFTER
18Z...WITH WINDS SLOWLY SHIFTING OUT OF THE SOUTHEAST THROUGH THE
AFTERNOON. FOR LRD...WINDS EXPECTED TO REMAIN NEAR 15KT THROUGH
THE TAF PERIOD WITH SLIGHTLY HIGHER GUST AT TIMES...AND WITH CIGS
BECOMING VFR SHORTLY BEFORE 18Z. WINDS WILL WEAKEN SLIGHTLY IN THE
EVENING...YET REMAIN ELEVATED WITH LOW CIGS REDEVELOPING LATE.

&&

.PREV DISCUSSION... /ISSUED 900 PM CDT TUE APR 1 2014/

DISCUSSION...ABUNDANT LOW CLOUDS AIDED BY A STRENGTHENING
SOUTHERLY LLJ OF 40-50 KT BY MORNING WL MAINTAIN A WARM NIGHT TNT.
ALSO DUE TO THE WIND...EXPECT A LOWER POTENTIAL FOR ADVECTION FOG
FOR COASTAL AREAS THAN LAST NIGHT. SUFFICIENTLY HIGH AMOUNT OF
MOISTURE ALBEIT LIMITED IN DEPTH WL STILL BE CAPABLE OF
PRODUCING PATCHY DRIZZLE FOR MAINLY THE COASTAL BEND.

BUMPED UP WINDS FOR WED BASED UPON A STRONG 40-50 KT LLJ RIGHT
OVERHEAD FOR MUCH OF THE DAY. FORECAST SOUNDINGS INDICATED THE
POTENTIAL FOR BETTER MIXING THAN TODAY WHICH WL FURTHER AID IN
WINDY CONDITIONS FOR COASTAL BEND ON WEDNESDAY. COULD BE DEALING
WITH WIND ADVY CONDITIONS FOR THE SOUTHEAST COASTAL BEND.

MARINE...DECIDED TO ISSUE A SMALL CRAFT ADVY FOR WED FOR THE
COASTAL WATERS BASED UPON THE EXPECTED INCREASE IN WINDS/SEAS FROM
DEEPENING LOW PRESSURE ACROSS THE TX/OK PANHANDLE RGN. SPORT SSTS
INDICATED MID/UPPER 60S JUST OFF THE BARRIER ISLANDS. WITH SFC
DEW POINTS AROUND 70 ADVECTING OVER THIS AREA ALL NIGHT...AREAS OF
FOG WL CONTINUE TO DEVELOP. THE INCREASING WINDS WL TEND TO OFFSET
THIS SOMEWHAT. THE RESULT WL BE MOST AREAS SHOULD REMAIN ABV 1
NAUTICAL MILE (I.E., MARINE DENSE FOG ADVY CRITERIA) FOR TNT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  90  65  84  61  /  10  10  20  20  10
VICTORIA          70  85  59  79  55  /  10  20  20  20  10
LAREDO            73 101  64  88  61  /  10  10  10  10  10
ALICE             70  96  63  85  58  /  10  10  20  20  10
ROCKPORT          69  78  65  76  60  /  10  10  20  20  10
COTULLA           72  96  59  84  56  /  20  20  20  10  10
KINGSVILLE        71  95  65  86  60  /  10  10  20  20  10
NAVY CORPUS       69  81  66  79  61  /  10  10  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...COASTAL WATERS FROM BAFFIN BAY
     TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
     ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM
     BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM
     PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     PORT ARANSAS TO PORT O'CONNOR.

&&

CB/85...AVIATION
Hazardous weather outlook, Apr 1, 5:36 AM CDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
536 AM CDT TUE APR 1 2014

TXZ229>234-239>247-021115-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
536 AM CDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR THURSDAY AFTERNOON ACROSS
INLAND AREAS OF SOUTH TEXAS.

A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST LATE THIS WEEK AND OVER
THE WEEKEND.

THERE IS A MODERATE RISK OF RIP CURRENTS ON WEDNESDAY. THE RIP
CURRENT RISK MAY BECOME ELEVATED LATE THIS WEEK AND WEEKEND ALONG
GULF FACING BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-021115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
536 AM CDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE WEDNESDAY NIGHT.
A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST LATE THIS WEEK AND
OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/RH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:43 PM CDTSmall Craft AdvisoryCRP34 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.